mirtazapine food cravings, the tiredn... - Mental Health Sup...

Mental Health Support

27,931 members15,980 posts

mirtazapine food cravings, the tiredness and weight gain

theothernaynay
theothernaynay

Hi , i am new to this forum and joined a great community .I have been on and off mirtazapine for a year - currant situation i have taking it for 4 weeks but I'm noticing symptom's of food cravings in particular foods like carbs and sugar and its caused me to step out of my healthy eating pattern causing 3st weight gain which is making me depressed so, the medicine isn't beneficial if I'm feeling like i should stop so i can go back to my normal weight . Has anyone experienced this before ? i feel to just stop but I'm taking every other day and now i have a constant fatigue that I'm forcing caffeine to keep me alert to get through my days - I'm forcing energy as the tiredness is making me to tired to exercise and now feel like i did when i was depressed and that's sleep, eat and repeat - i liked how mirtazapine helped in the beginning as it was a aid for my anxiety and insomnia but now I'm starting to feel dysfunctional - what can i do to change this ? any recommendations ?

9 Replies

maybe changing the food that you buy go back to a more healthy diet and start exercising a bit more.

im trying that but its a craving - its like a constant pre period urge to binge eat - i do appreciate your advice but my tired ness is making me feel unbothered

Food cravings, putting on weight, and depression and Anxiety can be put down to Depression and Anxiety, Yes I understand this time around you have been on the drug for four weeks , although you have been on and of your medication over an extended period, Weight gain is a problem associated with these medications, been on them for four decades or so and I have piled on the fat and it is very bad to loose it again. Depression can also make us eat more comfort food so We put on weight.

Sometimes peoples sleep can be a problem with the drug, also if you are Anxious in bed sleep or lack of it can be problematic.

You may also need time to begin to get used again to the medication so be patient You can also try exercise, walking cycling, swimming etc that may help with weight, and Yes, you are not alone

BOB

Thank you , that was helpful - i must admit im getting frustrated as i have other factors effecting me - maybe it is the depression - i usually like to do things holistically however I've had to take a chemical induced medication due to the intensity of my anxiety and maybe i do need to be patient - however i suffer with body dysmorphia and haven't liked the way i am feeling recently- your reply has been a insight and a comfort of not alone- after reading about weight gain as a symptoms i wanted to know if its true - im just not sure if i can live with that and maybe if i change my diet, exercise and gut health it will help me more than the meds

You can try changing your diet, we eat a great deal of fruit and not much of processed foods, personally we look at beef burgers purchased from outside sources. If you need to use oils in cooking we use olive oil Pizzer and foods similar have problems with the base and not so much the contents. We finder home cooked foods and none processed foods from shops can help. We are getting on a bit now I am seventy and my wife is about sixty four and we have reverted back to ways of preparing foods with exception of the use of various oils. from Olive to Sunflower oil and Oil Seed Rape. Keep your food natural and not processed by outside sources that may also help for example you want to have a curry make it yourself, it will be less complex as a dish etc

BOB

Have you talked about it with your doc/mental health professional? Maybe your dose can be adjusted...

It's hard I'm on mirtazipine 45 myself now for about 3 years and have an under acti ve thyroid so v hard but you just gotta try and stave off the cravings if your hungry have fruit pick a little every 2 hours I've put weight on but balanced out.if you get a craving have an orange go for a walk the hunger pangs go away.good luck.

Thanks All - i do think its lockdown habits - with all this new info ive made a decision to change my diet and talk with the doctor about the side effects and see what i can do - glad i spoke this eat - the exchanging food for a activity sounds like a good effect - ill have to take my own scarifies to maintain a healthy mind and body

I can empathise as I have been on Mirtazapine for 3 years now and have gained a lot of weight. So much so that I have now informed my GP that I want to come off it because my weight is affecting both my physical and mental health. I know I going to have a rocky road ahead but I cannot carry on the way I am going.

You may also like...